Alert archive / Ohio / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at May 31, 2019, 11:21 AM EDT for Lawrence County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 11:21 AM EDT (15:21 UTC)
- Expired
- May 31, 2019, 12:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, WV
County Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
704 WWUS81 KRLX 311521 SPSRLX Special Weather Statement National Weather Service Charleston WV 1121 AM EDT Fri May 31 2019 OHZ086-087-WVZ007-311615- Gallia-Lawrence-Mason- 1121 AM EDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GALLIA...CENTRAL LAWRENCE AND WEST CENTRAL MASON COUNTIES... At 1121 AM EDT, a strong thunderstorm was located 11 miles east of Lake Vesuvius, moving east at 15 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Waterloo and Aid. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3858 8258 3869 8259 3878 8213 3864 8211 TIME...MOT...LOC 1521Z 256DEG 15KT 3865 8243 $$ MEC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 31, 6:59 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 31, 6:59 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 659 AM EDT Fri May 31 2019 .SYNOPSIS... Cold front exits southeast this morning. An upper air disturbance brings more showers and storms today. A stronger cold front Sunday. High pressure early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 430 PM Friday... Early morning dense fog will dissipate by830 AM. A weak cold front will exit the eastern mountains this morning. Skies could clear out by mid morning, but showers and storms are expected once again late morning into the afternoon hours. This afternoon activity will coincide with an H500 short wave passing east today. Although models show sfc based CAPE reaching 200 J/Kg, deep layer shear is pretty low, so organized convection in not anticipated. conditions will become drier later tonight under calm flow. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 210 AM Friday... Much of Saturday will be dry, although showers and thunderstorms are likely particularly across the north, as frontal boundary sags south towards the area. Risk of severe on Saturday remains low, but heavy downpours will continue to be a possibility in the moisture laden atmosphere. Greater chances for showers and storms on Sunday and Sunday night as a cold front sweeps through the area. Some storms on Sunday could be strong to severe, particularly across the north where better dynamics will exist. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 210 AM Friday... Cooler and less humid air mass expected for the start of next week behind frontal passage. Unsettled weather returns by mid to late week as a series of disturbances affect the area. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 640 AM Friday... Satellite images and METARs show plenty of low level clouds affecting CRW, HTS an BKW at least through 13Z. Conditions will improve to widespread VFR with isolated IFR conditions under heavy rain. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of category changes in stratus and/or fog tonight may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H M L H M H H H H H HTS CONSISTENCY H H H M L H H H M M H H BKW CONSISTENCY H H L M H H H H H H H H EKN CONSISTENCY L M M H L H M H H H H H PKB CONSISTENCY H M M M M L L H H H H H CKB CONSISTENCY H M M H M M H H H H H H AFTER 12Z SATURDAY... IFR possible in fog/stratus Saturday and again in showers and storms Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MC/JZ NEAR TERM...ARJ SHORT TERM...SL LONG TERM...SL AVIATION...ARJ
Hazardous weather outlook, May 31, 10:15 AM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1015 AM EDT Fri May 31 2019 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040- 521>523-525-526-011415- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Webster-Southeast Webster-Northwest Pocahontas- Northwest Randolph-Southeast Randolph- 1015 AM EDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033-034- 515>520-524-011415- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-McDowell- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Southeast Pocahontas- 1015 AM EDT Fri May 31 2019 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms today into the evening. Any storms that may develop have the potential to produce small hail and locally excessive amounts of rainfall which may lead to isolated high water impacts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, May 31, 10:10 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
1010 AM EDT Fri May 31 2019
OHZ083-084-311545-
Jackson-Vinton-
1010 AM EDT Fri May 31 2019
...THUNDERSTORMS WITH SMALL HAIL MAY AFFECT JACKSON AND VINTON
COUNTIES...
Late this morning, thunderstorms were developing across Jackson and
Vinton Counties, generally moving east at 10 mph.
Pea and up to nickel size hail may occur with any of the storms that
occur this morning.
Locations impacted include...
Jackson, Wellston, Mcarthur, Oak Hill, Lake Hope State Park, Hamden,
Coalton, Zaleski, Wilkesville, Mabee, Creola, Eagle Mills, Radcliffe,
Petersburg, Allensville, Byer and Centerpoint.
Be certain to monitor local radio stations and available television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3917 8279 3917 8277 3937 8275 3937 8252
3940 8251 3939 8229 3930 8230 3929 8226
3920 8227 3920 8231 3903 8232 3903 8244
3885 8245 3886 8276 3894 8275 3895 8280
3897 8281
TIME...MOT...LOC 1409Z 260DEG 8KT 3929 8260
HARTSpecial weather statement, May 31, 11:21 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 1121 AM EDT Fri May 31 2019 OHZ086-087-WVZ007-311615- Gallia-Lawrence-Mason- 1121 AM EDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GALLIA...CENTRAL LAWRENCE AND WEST CENTRAL MASON COUNTIES... At 1121 AM EDT, a strong thunderstorm was located 11 miles east of Lake Vesuvius, moving east at 15 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Waterloo and Aid. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3858 8258 3869 8259 3878 8213 3864 8211 TIME...MOT...LOC 1521Z 256DEG 15KT 3865 8243 MEC
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:20 PM EDT | Flash Flood Warning | RLX | Mason | 3 hr |
| May 31, 12:38 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 67 min |
| May 31, 12:50 PM EDT | Special Weather Statement | RLX | Jackson | 40 min |
| May 31, 1:14 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 61 min |
| May 31, 1:25 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam | 50 min |
| May 31, 1:31 PM EDT | Special Weather Statement | RLX | Nicholas | 29 min |
| May 31, 1:46 PM EDT | Flash Flood Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 3 hr |
| May 31, 1:55 PM EDT | Special Weather Statement | RLX | Mingo | 35 min |
| May 31, 2:19 PM EDT | Flash Flood Warning | RLX | Jackson, Kanawha, Roane | 3 hr |
| May 31, 2:48 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| May 31, 3:01 PM EDT | Flash Flood Warning | RLX | Roane | 3 hr |
| May 31, 3:39 PM EDT | Special Weather Statement | RLX | Pocahontas | 36 min |
| May 31, 3:47 PM EDT | Special Weather Statement | RLX | Braxton | 28 min |
| May 31, 6:28 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 32 min |
| May 31, 10:10 AM EDT | Special Weather Statement | RLX | Jackson, Vinton | 95 min |
| May 31, 10:43 AM EDT | Flash Flood Warning | RLX | Jackson, Vinton | 4 hr |
| May 31, 11:14 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 31 min |
| May 31, 11:28 AM EDT | Special Weather Statement | RLX | Jackson | 92 min |
| May 31, 11:45 AM EDT | Special Weather Statement | RLX | Meigs | 30 min |
| May 31, 11:58 AM EDT | Flash Flood Warning | RLX | Gallia, Jackson | 3 hr |
| May 31, 2:45 PM EDT | Areal Flood Warning | RLX | Vinton | 3 hr |
| May 31, 5:48 PM EDT | Special Weather Statement | RLX | Perry | 27 min |
| May 31, 6:18 PM EDT | Special Weather Statement | RLX | Perry | 27 min |
| May 31, 6:45 PM EDT | Special Weather Statement | RLX | Perry | 30 min |
| May 31, 7:02 PM EDT | Special Weather Statement | RLX | Athens | 28 min |
| May 31, 7:21 PM EDT | Special Weather Statement | RLX | Morgan | 24 min |
| May 31, 7:28 PM EDT | Flash Flood Warning | RLX | Athens, Morgan, Washington | 3 hr |
| May 31, 11:55 AM EDT | Special Weather Statement | RLX | Greenup | 65 min |
Nearby
Special Weather Statements in Ohio, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.